Document Detail


Symptomatic syndrome of inappropriate antidiuretic hormone secretion associated with azithromycin.
MedLine Citation:
PMID:  9391684     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
OBJECTIVE: To report a case of symptomatic syndrome of inappropriate antidiuretic hormone (SIADH) secretion associated with azithromycin and review the literature related to this adverse drug reaction. DATA SOURCES: Review articles identified by a computerized (MEDLINE) (1966-April 1996) and manual (Index Medicus) search. DATA SYNTHESIS: Azithromycin is a well-tolerated broad-spectrum macrolide antibiotic. We report a symptomatic case of SIADH secretion associated with azithromycin. The patient received two doses of azithromycin before the development of sudden mental status changes associated with severe hyponatremia. All other potential causes were ruled out. No previous reports exist in the literature. CONCLUSIONS: Azithromycin may be associated with symptomatic SIADH secretion. Awareness and attention are required if patients develop mental status changes or hyponatremia while receiving azithromycin so that appropriate diagnostic and therapeutic actions can be implemented.
Authors:
R M Cadle; R O Darouiche; C M Ashton
Related Documents :
534444 - Intraosseous ganglia.
18521054 - Malacoplakia: case report in tongue and review of the literature.
4028854 - Chyliform (cholesterol) pleural effusion.
17706514 - A case of portal vein thrombosis after laparoscopy-assisted splenectomy and cholecystec...
11442894 - Pitch perception shift: a rare side-effect of carbamazepine.
20975494 - Laparoscopic diagnosis and management of an abdominal cocoon: a case report and literat...
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  The Annals of pharmacotherapy     Volume:  31     ISSN:  1060-0280     ISO Abbreviation:  Ann Pharmacother     Publication Date:  1997 Nov 
Date Detail:
Created Date:  1998-01-22     Completed Date:  1998-01-22     Revised Date:  2004-11-17    
Medline Journal Info:
Nlm Unique ID:  9203131     Medline TA:  Ann Pharmacother     Country:  UNITED STATES    
Other Details:
Languages:  eng     Pagination:  1308-10     Citation Subset:  IM    
Affiliation:
Pharmacy Service (119), Veterans Affairs Medical Center, Houston, TX 77030, USA.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Anti-Bacterial Agents / adverse effects*
Azithromycin / adverse effects*
Humans
Inappropriate ADH Syndrome / chemically induced*
Male
Middle Aged
Chemical
Reg. No./Substance:
0/Anti-Bacterial Agents; 83905-01-5/Azithromycin
Comments/Corrections
Erratum In:
Ann Pharmacother. 1998 Mar;32(3):388   [PMID:  9583908 ]

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Continuous intrathecal meperidine via an implantable infusion pump for chronic, nonmalignant pain.
Next Document:  Use of estrogen therapy in a patient with gastrointestinal bleeding secondary to arteriovenous malfo...